Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Injected rocephin and took avelox for pneumonia. Have swollen and itchy vagina. what's wrong?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Fri, 8 Feb 2013 in Vaginal and Uterus Health
Question: I have had walking pneumonia and was given an injection of rocephin last Monday and then given Avelox oral to take once a day. My vaginal area started to itch and I called my doctor and was told it was likely a yeast nfection from the antibiotics. This was yesterday and I was getting very sore yesterday. They called me inDiflucan and I toolkit last night. I noticed that my labia is now swelling and is peeling. I have never had this happen with yeast beforehand now I can't see the doc until Monday. Is there anything I can do or should I be cocerned that something else is wrong?
doctor
Answered by Dr. Aarti Abraham 1 hour later
Hello
Thanks for writing to us.

Typical yeast infection has the " cottage cheese " white patches.
However, labial yeast infection CAN present as peeling, soreness and drying out of skin.
Antibiotics do wipe out normal flora of the genital tract, and can predispose to yeast infection.
Continue taking the Diflucan, and also use Nystatin or other local antifungal creams to provide relief.

One small possibility is some peeling skin disorder, but that should be considered if you do not respond to the antifungals and the peeling persists, and the skin diseases can be differentiated from yeast by your doctor after examination and appropriate testing.

Rarely, mycoplasma pneumonia could cause activation of latent herpes infection, and that too can be picked up on your check up.

Meanwhile, continue with Diflucan and add a local antifungal ointment too.

Meanwhile, some general pointers for vulval health :

Do not use fabric softener / harsh detergents for washing your undergarments. If you use a shared washer or dryer, such as a laundromat, you must hand wash and line dry your underwear, towels, and any other clothing that comes in contact with your vulva. .
Wear allergen free cotton underwear, not nylon or lycra etc.
Do not keep the area wet and moist for long.
Do not use bath soaps, lotions, gels, etc, which contain perfumes.
Do not use soap directly on the vulvar skin. Use warm water and mild lather, and gently XXXXXXX dry.
Do not scrub / XXXXXXX dry vigorously / douche your private parts.
Use white, unscented, simple toilet paper.
Avoid use of tampons for the time being, unless bleeding is quite heavy. Use sanitary pads with a cotton liner.
Avoid using hair removal products till the inflammation subsides. You might want to trim the vulval hair.
Avoid Lubricated/latex condoms, contraceptive jellies, creams, or sponges which may cause itching and burning.
Get your blood sugars tested, and maintain an active lifestyle with a nutritious diet.

Take care and feel free to ask for further clarifications.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Vulvodynia

doctor1 MD

I recently had cystitis. When my period came I felt pain after urinating (not while) which lasted for an hour or so. Then it went away. Now I have a whitish vaginal discharge which is thick. It does not itch, burn or smell. Is it possible that this is normal vaginal discharge or not? And the pain after urination is still here. Is it possible that I have some kind of an infection which is not a UTI but something vaginal instead which is causing the burning after peeing?

doctor1 MD

I am having severe pain in my vagina about every 15 seconds--standing is better then sitting or lying down.

doctor1 MD

i have vaginal infection and i face the problem of icthing,burnind and also pain sometimes. my doctor advice me to take cligen forte. i want to become pregnent. is this medicine causes any problem to me and will after taking this medicine i cure completely? please suggest me.

doctor1 MD

I am 80yrs old And have vulvodynia . I have tried everything presently taking amyltrytolene and cortisone I percent. Most burning and pain.Nothing has helped. Started 7 months ago after 7days on ampicillin for a dental problem.I need help.

doctor1 MD

Hello, I had a d and c after a failed miscarriage 3 months ago. I still have clitoris pain during oral sex . Will I ever be healed?

doctor1 MD

Hi, I have been diagnosed with Interstitial Cystitis and a friend told me about Uribel. Can you tell me what this is and if it would help with my IC? Also, my bladder symptoms are somewhat under control but I have chronic pelvic pain around my right ovary. Is this common with IC patients?